Itinerary
The Teaching and the Learning of Non-Violence in a Globalized World

Depart Chicago:  Sa, June 28, 2008
710pm: – AA Flight #292

Day 1    Su, June 29, 2008:  DELHI 
830pm:  arr – AA 292,  pickup/30 min
Check in:  The Hans Hotel – 8 nights,  jetlag recovery

Day 2    Mo, June 30:  DELHI
9am:  Orientation/General information/ Introductions, Opening Lecture - Vinay Lal
2pm:  Free Time – Shopping
630pm:  optional - public cultural show 

Day 3    Tu, July  1:  DELHI
9am:  Lecture - Dilip Simeon, Gandhi’s Ahimsa: A Riposte to Modern Nihilism  
2pm:  Tour I - Rajghat Gandhi Samadhi & Gandhi Smarak Sangrahalaya/Gandhi National Museum –  Gandhi Smriti & Darshan Smriti/Birla House
830pm:  optional – son et lumiere show on History of Delhi at Red Fort/Lal Qila

Day 4    We, July  2:  DELHI
9am:  Lecture – Vinay Lal, Gandhi & Indian Popular Culture
11:30am: Lecture – Madhu Kishwar, Women in India
2pm:  Infotech Park/Call Center — organised by USEFI
4pm:  Lecture - Shankar Ramaswami
7pm:  free

Day 5    Th, July  3:  DELHI
9am:  Lecture - Purushottam Agarwal
2pm:  Lecture – Unconfirmed Speaker, Women in India
6pm:  Dilli Haat Crafts Bazaar

 
Day 6    Fr, July  4:  DELHI
8am:  Tour I - Qutub Minar, Humayun’s Tomb, Bahai Temple, lal Qila/Red Fort
2pm:  Tour II – Crafts Museum, New Delhi – Rashtrapati Bhavan/Viceroy’s Palace, Sansad Bhavan/Parliament, North-South Blocks & Colonial Buildings
5pm:  KEYNOTE ADDRESS - Ashis Nandy
8pm:  Welcome Dinner with delegates

Day 7    Sa, July  5:  DELHI/Agra/DELHI
715am: dep – Taj Exp Train No 2280, Aircon Chair/3 hrs
1015am:  Agra – arr, Tour I – Agra Fort 
2pm:  Tour II – Taj Mahal until sunset, Shopping
830pm:  dep – Shatabdi exp Train No 2001, Aircon Chair/2 hrs
1030pm:  Delhi – arr, pickup

Day 8    Su, July  6:  DELHI
AM & PM:  Free Day

Day 9    Mo, July  7:  DELHI/AHMEDABAD 
0720am:  dep – SG 201
0840am:  Ahmedabad – pickup
Check in:  Hotel Sarovar Portico/3 nights
11am:  Tour - Sidi Sayid Mosque, Hathi Singh Temple   
2pm:  Sabarmati/Satyagraha Ashram
4pm:  Gujarat Vidyapeeth – Sudarshan Iyengar
630pm: free

Day 10    Tu, July  8:  AHMEDABAD
8am:  coach/3 hrs
11am:  Dethli – Ashram Shala/Buniyadi School
3pm:  coach/3 hrs
6pm:  back at hotel, free  

Day 11    We, July  9:  AHMEDABAD
10am:  Calico Museum – Textile Tour, Shopping
2pm:  Lecture – Suchitra Sheth

Day 12    Th, July 10:  AHMEDABAD / JAMBUGODA
8am:  optional - Heritage Walk Tour thro the Pols/Lanes of Old Amdavad/2.5 hrs
1pm:  coach/4 hrs
5pm:  Jambugoda – Jambugoda Palace Hotel/4 nights
 

Day 13    Fr, July 11:  JAMBUGODA/Tejgadh
9am:  coach/1 hr
10am:  Tejgadh - Adivasi/Tribal Academy & Bhasha Research Centre, program as arranged by Ganesh Devy & Sonali Baxi - Introduction to Bhil tribal communities – 3-day Program visiting crafts-persons and learning craft, visit to prehistoric rock-paintings, teaching tribal children at Tejgadh, workshops and discussions with young social activists, working with micro-credit groups, watching tribal plays, dancing with tribals, shramdan hours, helping in the Academy's library, meditation
6pm:  coach/1 hr
7pm:  back at hotel

Day 14    Sa, July 12:  JAMBUGODA/Tejgadh/JAMBUGODA

Day 15    Su, July 13:  JAMBUGODA/Tejgadh/JAMBUGODA

Day16    Mo, July 14:  JAMBUGODA/Tejgadh/JAMBUGODA
630am:  coach/2 hrs
830am: Vadodara
950am:  dep – 6E 402
1120am:  arr – Delhi airport
325pm:  dep – Jan Shatabdi Exp Train No 2055, Aircon Chair/6 hrs
910pm:  DEHRA DUN, arr – coach/45 min
Check in:  Bija Vidyapeeth Centre for Earth Democracy – 7 nights. Program as organised by Navdanya

Day 17    Tu, July 15:  DEHRA DUN
Day 18    We, July 16:  DEHRA DUN
Day 19    Th, July 17:   DEHRA DUN
Day 20    Fr, July 18:  DEHRA DUN
Day 21    Sa, July 19:  DEHRA DUN 
Day 22    Su, July 20:  DEHRA DUN
Day 23    Mo, July 21:  DEHRA DUN/DELHI
510am:  dep – Jan Shatabdi Exp Train No 2056, Aircon Chair/6 hrs
1115am:  arr – New Delhi, pickup
Check in:  YWCA Blue Triangle Family Hostel – 1 night 
2pm:  free, optional – public cultural show

Day 24    Tu, July 22:  DELHI/Nagpur/WARDHA
855am:  dep – 6E 135
1040am:  Nagpur – arr, coach/2 hrs
Check in:  SEVAGRAM ASHRAM – Rustam & Bajaj Bhavan/2 nights
2pm:  program I  - Kanakmal Gandhi

Day 25    We, July 23:  SEVAGRAM 
445am:  program II
2pm:  coach/30 min
230pm:  Wardha – program
5pm:  coach/30 min
530pm:  back at Sevagram

Day 26    Th, July 24:  SEVAGRAM
0830am:  coach/2 hrs
1055am:  Nagpur – Chatrapati Sahu Maharaj Exp Train No 1040, Aircon Sleeper – 16 hrs/1 night

Day 27    Fr, July 25:  PUNE
455am:  arr - coach/30 min
Check in:  Ambience Hotel/4 nights, free
2pm:  Tour I -  Shinde Chatri, Oleh David Synagogue, Colonial buildings, Tribal Museum
 
Day 28    Sa, July 26:  PUNE
10am:  Yerwadha Jail
2pm:  optional – Osho Commune/AIDS Test for entry

Day 29    Su, July 27:  PUNE
10am:  Muktangan Deaddiction Centre – Anil Awachat
2pm: Tour II – Parvati Hill, private Bharathanatyam recital by Rohini Bhate

Day 30    Mo, July 28:  PUNE
9am:  Tour - Aga Khan Palace/Gandhi National Memoria, Kasturbha Gandhi’s Samadhi l
1030am:  Lecture - Dilip Chitre, Ahimsa and Bhakti: The Vernacular Saint Poets & Gandhi
1pm:  Lecture - Asghar Ali Engineer: Islam and Non-Violence
3pm:  Lecture - Qutub Jahan Kidwai: Islam & Women
430pm:  Lecture & Panel Discussion – Rauta, Ranade et al
530pm:  free

Day 31    Tu, July 29:  PUNE/Bangalore/GUMALAPURAM
1130am:  dep – IT 412
1250pm:  Bangalore – coach/2.5 hrs 
4pm:  GumalapuramNavadarshanam/3 nights
5pm:  Intro – Ananthu & Jyoti

Day 32    We, July 30:  GUMALAPURAM/Whitefield/Bangalore/CHENNAI
AM & PM:  Program as arranged

Day 33    Th, July 31:  GUMALAPURAM 
AM & PM:  Program as arranged

Day 34    Fr, Aug  1:  GUMALAPURAM/Whitefield/Bangalore/CHENNAI
7am:  coach/3 hrs via Whitefield
10am:  Bangalore - Tour
425pm:  dep – Shatabdi Exp Train No 2008, AC Chair/5 hrs
930pm :  Chennai – pickup
Check in:  YWCA Int’l Guest House/3 nights
 
Day 35    Sa, Aug  2: CHENNAI
9am:  Lecture - A.V. Balasubramanian Centre for Indian Knowledge Systems. Intro to Ayurveda
2pm: Tour – Egmore Museum, Fort, Kapaleeswarar Temple, San Thome Cathedral   
 
Day 36    Su, Aug  3:  CHENNAI
9am:  Samanvaya - seminar/workshop on Gandhi for the 21st century -O.S. Ramasubramanian
2pm:  concluded
5pm:  free 
7pm:  A.K. Chettiar’s 1930 movie – Mahatma Gandhi the 20th Century Prophet - Annamalai – Gandhi Study Centre
9pm:  Farewell Dinner

Day 37   Mo, Aug  4:  CHENNAI / Delhi
10am:  Free/Shopping
525pm:  dep – 9W 491 to Pune / Madhuri
535pm: dep – 9W 830  / Group – 13 pax
810pm:  Delhi – arr, transfer to int’l airport

Day 38    Tu, Aug  5, 2008:  Delhi/Chicago
00.15am:  dep – AA293
510am:  Arrive Chicago